MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; CT-1 0 PDO 30CM

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; CT-1 0 PDO 30CM
Model Number SXPD1B401
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing in-process, or final inspection process.Sterile samples were not available for testing / review.Retained samples were not available for review.No photos of the surgical site were provided for review, if samples, photos or additional information become available at a later date, the samples, photos or information will be reviewed and results will added to the file.A follow-up report will be submitted.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It''s also possible the devices are being grasped with surgical instruments damaging the suture allowing the suture to break during use.Pdo suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lot was reviewed and met all requirements.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points, swage areas and attachments, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving sterile devices from this same lot to review/test or receiving detailed information regarding the pre-operative preparation of the devices, tools utilized to grasp the devices, the method utilized to anchor the device in the tissue, the patient¿s health status and quality of the tissue, or the surgeon¿s experience and/or technique, a definitive root cause for the reported event cannot be confirmed with certainty.
 
Event or Problem Description
Our distributor reported the patient was a 36-year-old woman who underwent laparoscopic ovarian cystectomy in hospital on (b)(6) 2023.The surgeon used sxpd1b401 for ovarian wound sewing in the way of continuous suturing during the surgery.The suture broke twice during sewing.The surgeon immediately replaced a new absorbable suture (with specific product information unknown) for sewing.The subsequent surgery went smoothly.As a result of this event, the intraoperative blood loss was increased (the specific amount of increased blood loss was unknown) and the operation time was prolonged for about 15 minutes.The patient has been successfully discharged currently.No subsequent adverse event report was received.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key18926574
Report Number3010692967-2024-00018
Device Sequence Number18482806
Product Code NEW
UDI-Device Identifier10705031227941
UDI-Public(01)10705031227941(20)12(17)280229(10)D323VOH
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2024
Report Date (Section F) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD1B401
Device Lot NumberD323VOH
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/27/2023
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer03/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age36 YR
Patient SexFemale